MAUDE Adverse Event Report: STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X85MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X85MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660085S
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, the device will not be returned.Therefore, an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
During gamma 4 surgery, the lag screw replacements occurred twice.The first time, when a u-lag screw (8166-0080s) of the value obtained at the time of measurement was inserted, it was placed in a shorter position than expected.The u-lag screw (8166-0085s), one size longer, was replaced and reinserted.The length was fine, but when compression was applied intraoperatively, compression was not applied as expected.The compression operation was stopped midway and the u-blade was inserted.After that, during blade insertion the blade was bent.When the blade was removed, the blade was broken in the middle.Finally, the surgery was successfully completed by replacement to a regular lag screw (8160-0085s), instead of using the u-lag screw.
 
Additional Manufacturer Narrative
Correction : please refer h6 - health impact code.The reported event could not be confirmed as device was not returned and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
During gamma 4 surgery, the lag screw replacements occurred twice.The first time, when a u-lag screw (8166-0080s) of the value obtained at the time of measurement was inserted, it was placed in a shorter position than expected.The u-lag screw (8166-0085s), one size longer, was replaced and reinserted.The length was fine, but when compression was applied intraoperatively, compression was not applied as expected.The compression operation was stopped midway and the u-blade was inserted.After that, during blade insertion the blade was bent.When the blade was removed, the blade was broken in the middle.Finally, the surgery was successfully completed by replacement to a regular lag screw (8160-0085s) instead of using the u-lag screw.

Brand Name
RC LAG SCREW GAMMA4 Ø10.5X85MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20748448
Report Number0009610622-2024-00920
Device Sequence Number8287814
Product Code HSB
UDI-Device Identifier07613327591798
UDI-Public(01)07613327591798(17)340731(10)K1C9354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660085S
Device Lot NumberK1C9354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale